Alert archive / North Carolina / Frost Advisories in 2015
Frost Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Oct 17, 2015, 2:42 PM EDT for 18 counties in North Carolina. It took effect at Oct 18, 2015, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 2:42 PM EDT (18:42 UTC)
- In effect from
- Oct 18, 2015, 4:00 AM EDT
- Expired
- Oct 18, 2015, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS72 KRAH 171842 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 242 PM EDT SAT OCT 17 2015 ...FROST AND FREEZING CONDITIONS POSSIBLE IN PARTS OF CENTRAL NORTH CAROLINA TONIGHT AND SUNDAY NIGHT... .BEHIND A COLD FRONT MOVING THROUGH CENTRAL NORTH CAROLINA TONIGHT...COLD HIGH PRESSURE WILL BUILD INTO THE AREA. WINDS SHOULD BECOME LIGHT ENOUGH LATE TONIGHT THAT AREAS OF FROST ARE POSSIBLE MAINLY OVER THE NORTHWEST PIEDMONT. SUNDAY NIGHT...AS THE HIGH CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF CENTRAL NORTH CAROLINA. PERSONS WITH SENSITIVE VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS. NCZ007>009-021>025-038-039-073-180830- /O.NEW.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/ /O.NEW.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...DURHAM... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... ALBEMARLE 242 PM EDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. * TEMPERATURE...LOWS IN THE MID 30S TONIGHT...AND NEAR FREEZING SUNDAY NIGHT. * IMPACTS...AREAS OF FROST ARE POSSIBLE TONIGHT ESPECIALLY IN RURAL AREAS. NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ010-011-026-027-040>042-074>077-083-084-180830- /O.NEW.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ WARREN-HALIFAX-FRANKLIN-NASH-CHATHAM-WAKE-JOHNSTON-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...NORLINA...WARRENTON...ROANOKE RAPIDS... LOUISBURG...FRANKLINTON...NASHVILLE...RED OAK...SHARPSBURG... SPRING HOPE...SILER CITY...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM 242 PM EDT SAT OCT 17 2015 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. * TEMPERATURE...LOWS NEAR FREEZING SUNDAY NIGHT. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DJF
3 follow-up statements
046 WWUS72 KRAH 180208 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1008 PM EDT SAT OCT 17 2015 ...FROST AND FREEZING CONDITIONS POSSIBLE IN PARTS OF CENTRAL NORTH CAROLINA TONIGHT AND SUNDAY NIGHT... .BEHIND A COLD FRONT MOVING THROUGH CENTRAL NORTH CAROLINA TONIGHT...COLD HIGH PRESSURE WILL BUILD INTO THE AREA. WINDS SHOULD BECOME LIGHT ENOUGH LATE TONIGHT THAT AREAS OF FROST ARE POSSIBLE MAINLY OVER THE PIEDMONT. SUNDAY NIGHT...AS THE HIGH CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF CENTRAL NORTH CAROLINA. PERSONS WITH SENSITIVE VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS. NCZ010-026-040-041-074>076-181200- /O.EXA.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/ /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ WARREN-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...NORLINA...WARRENTON...LOUISBURG... FRANKLINTON...SILER CITY...PITTSBORO...RALEIGH...CARY...TROY... BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD 1008 PM EDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. * TEMPERATURE...LOWS IN THE MIDDLE 30S TONIGHT AND AROUND FREEZING SUNDAY NIGHT. * IMPACTS...AREAS OF FROST ARE POSSIBLE TONIGHT...ESPECIALLY IN RURAL AREAS. AROUND FREEZING TEMPERATURES AND AREAS OF FROST ARE PROBABLE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ007>009-021>025-038-039-073-181200- /O.CON.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/ /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...DURHAM... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... ALBEMARLE 1008 PM EDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S TONIGHT...AND AROUND FREEZING SUNDAY NIGHT. * IMPACTS...AREAS OF FROST ARE POSSIBLE TONIGHT...ESPECIALLY IN RURAL AREAS. AROUND FREEZING TEMPERATURES AND AREAS OF FROST ARE LIKELY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-042-077-083-084-181200- /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ HALIFAX-NASH-JOHNSTON-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...SMITHFIELD...CLAYTON...SELMA... BENSON...DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO... POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM 1008 PM EDT SAT OCT 17 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...LOWS NEAR FREEZING SUNDAY NIGHT. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
224 WWUS72 KRAH 180749 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 349 AM EDT SUN OCT 18 2015 ...AREAS OF FROST AND FREEZING CONDITIONS TO AFFECT CENTRAL NORTH CAROLINA EARLY THIS MORNING AND AGAIN TONIGHT... .BEHIND A COLD FRONT THAT MOVED THROUGH CENTRAL NORTH CAROLINA OVERNIGHT...COLD HIGH PRESSURE WAS BUILDING INTO THE AREA. WINDS HAVE BECOME LIGHT SUCH THAT AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING MAINLY OVER THE PIEDMONT. TONIGHT...AS THE HIGH CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF CENTRAL NORTH CAROLINA...WITH AT LEAST AREAS OF FROST LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN. PERSONS WITH SENSITIVE VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS. NCZ078-085-086-088-089-181600- /O.NEW.KRAH.FR.Y.0004.151019T0800Z-151019T1300Z/ WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... ROCKFISH...SILVER CITY...FAYETTEVILLE...CLINTON 349 AM EDT SUN OCT 18 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. * TEMPERATURE...LOWS IN THE LOWER TO MID 30S. * IMPACTS...AREAS OF FROST ARE POSSIBLE LATE TONIGHT...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ010-026-040-041-074>076-181600- /O.CON.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/ /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ WARREN-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...NORLINA...WARRENTON...LOUISBURG... FRANKLINTON...SILER CITY...PITTSBORO...RALEIGH...CARY...TROY... BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD 349 AM EDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S EARLY THIS MORNING...AND NEAR FREEZING TONIGHT. * IMPACTS...AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING...AND AGAIN LATE TONIGHT WITH MORE WIDESPREAD TEMPERATURES AROUND FREEZING...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ007>009-021>025-038-039-073-181600- /O.CON.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/ /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...DURHAM... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... ALBEMARLE 349 AM EDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S EARLY THIS MORNING...AND NEAR FREEZING TONIGHT. * IMPACTS...AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING...AND AGAIN LATE TONIGHT WITH MORE WIDESPREAD TEMPERATURES AROUND FREEZING...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ028-043-181600- /O.EXA.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROCKY MOUNT...WILSON 349 AM EDT SUN OCT 18 2015 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. * TEMPERATURE...LOWS NEAR FREEZING TONIGHT. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-042-077-083-084-181600- /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ HALIFAX-NASH-JOHNSTON-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...SMITHFIELD...CLAYTON...SELMA... BENSON...DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO... POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM 349 AM EDT SUN OCT 18 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING... * TEMPERATURE...LOWS NEAR FREEZING TONIGHT. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DJF
300 WWUS72 KRAH 181301 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 901 AM EDT SUN OCT 18 2015 ...AREAS OF FROST AND FREEZING CONDITIONS TO AFFECT CENTRAL NORTH CAROLINA AGAIN TONIGHT... .COLD HIGH PRESSURE WAS BUILDING INTO THE AREA THIS MORNING. WINDS HAVE BECOME LIGHT SUCH THAT AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING MAINLY OVER THE PIEDMONT. TONIGHT...AS THE HIGH CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF CENTRAL NORTH CAROLINA...WITH AT LEAST AREAS OF FROST LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN. PERSONS WITH SENSITIVE VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS. NCZ007>010-021>026-038>041-073>076-182130- /O.EXP.KRAH.FR.Y.0003.000000T0000Z-151018T1300Z/ /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO... RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD... SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD 901 AM EDT SUN OCT 18 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FROST ADVISORY FOR THIS MORNING HAS EXPIRED... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S EARLY THIS MORNING...AND NEAR FREEZING TONIGHT. * IMPACTS...AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING...AND AGAIN LATE TONIGHT WITH MORE WIDESPREAD TEMPERATURES AROUND FREEZING...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ078-085-086-088-089-182130- /O.CON.KRAH.FR.Y.0004.151019T0800Z-151019T1300Z/ WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... ROCKFISH...SILVER CITY...FAYETTEVILLE...CLINTON 901 AM EDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S. * IMPACTS...AREAS OF FROST ARE POSSIBLE LATE TONIGHT... ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ011-027-028-042-043-077-083-084-182130- /O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...ROCKY MOUNT...SMITHFIELD...CLAYTON... SELMA...BENSON...WILSON...DUNN...ERWIN...ANGIER...LILLINGTON... WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM 901 AM EDT SUN OCT 18 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURE...LOWS NEAR FREEZING TONIGHT. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 17, 2:30 PM EDT, 12 minutes earlier.
Area forecast discussion, Oct 17, 2:30 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SAT OCT 17 2015 .SYNOPSIS...A DRY COLD FRONT MOVES SOUTH ACROSS THE AREA THROUGH TONIGHT. COLD HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. HIGH PRESSURE WILL REMAIN OVER THE REGION AT LEAST THROUGH THE MIDDLE OF THE WEEK AS TEMPERATURES RETURN TO THE NORMAL RANGE. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY... A MID-LEVEL TROUGH CONTINUED TO MAKE PROGRESS TOWARD CENTRAL NORTH CAROLINA ON WATER VAPOR IMAGERY AS A COLD FRONT MOVED SOUTH ACROSS VIRGINIA. THIS FRONT WILL USHER INTO CENTRAL NORTH CAROLINA A SURGE OF COOLER THICKNESSES TONIGHT. THETA-E VALUES REMAIN DRY...AND PRECIPITABLE WATER VALUES FALL TO NEAR A QUARTER-INCH AS K INDICES ARE VERY NEGATIVE. IT IS ANTICIPATED THAT...WITH THE PASSAGE OF THE MID-LEVEL TROUGH AND THE COLD FRONT...ALONG WITH THE SURGE IN COOLER THICKNESSES AND A MODEST 700MB SHORTWAVE...LOW-LEVEL WINDS SHOULD INCREASE MODESTLY OR AT LEAST REMAIN STEADY AND NOTICEABLE THROUGH THE EVENING AND THE EARLY PART OF THE OVERNIGHT. HOWEVER...LATE TONIGHT...THE CONSENSUS OF THE GUIDANCE SUGGESTS THAT WINDS SHOULD DIMINISH SUFFICIENTLY ALONG AND WEST OF A LINE FROM ABOUT ALBEMARLE TO HENDERSON THAT LOW TEMPERATURES...IN THE DRY AIR...COULD GET TO 34 TO 36 IN MANY SPOTS. THE RAP SURFACE GRADIENT ACTUALLY BECOMES QUITE SLACK BY AROUND 07Z OR SO IN THE NORTHWEST PIEDMONT. GIVEN THESE EXPECTED CONDITIONS...WILL ISSUE A FROST ADVISORY FOR THAT AREA. CURRENTLY THINK THAT THE IMMEDIATE TRIAD CITIES WILL HAVE A HARDER TIME COOLING ENOUGH TO GET MUCH FROST...AS WELL AS THE INTERIOR OF CITIES SUCH AS CHAPEL HILL AND DURHAM...BUT OUTLYING AREAS OF THEIR COUNTIES COULD CERTAINLY BE AFFECTED. FARTHER EAST OVER THE NORTHERN COASTAL PLAIN...THERE SHOULD BE SOME AREAS OF MID 30S BUT WINDS SHOULD STAY UP A LITTLE LONGER. THANKS TO ADJACENT OFFICES FOR THE COORDINATION WITH REGARD TO THE ADVISORY. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 230 PM SATURDAY... PRECIPITATBLE WATER VALUES REMAIN LOW SUNDAY AND SUNDAY NIGHT...NEAR A QUARTER-INCH...WITH NEGATIVE K INDICES AND SUBSIDENCE...AND UPPER- LEVEL CONFLUENCE PARTICULARLY FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. 850MB RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIMINISH EVEN A LITTLE FURTHER LATE SUNDAY NIGHT. WITH CLEAR CONDITIONS AND A SLACK GRADIENT AS THE SURFACE RIDGE CONTINUES TO BUILD IN FROM THE NORTHWEST...ALONG WITH DIMINISHING 925MB WINDS...QUITE COOL TEMPERATURES ARE LIKELY LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. HIGH TEMPERATURES SUNDAY WILL STRUGGLE TO GET INTO THE UPPER 50S AND SHOULD END UP...OVERALL ACROSS CENTRAL NORTH CAROLINA...JUST AROUND 60. OVERNIGHT SUNDAY...THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD ALLOW TEMPERATURES TO FALL READILY. WHILE NOT EXPECTING A HARD FREEZE...ANTICIPATE QUITE A FEW 31S AND 32S PARTICULARLY OUTSIDE OF THE LARGER CITIES WEST OF A LINE FROM ABOUT KMEB TO SCOTLAND NECK. FOR THIS FORECAST...WILL ISSUE A FREEZE WATCH FOR ALL OF CENTRAL NORTH CAROLINA EXCEPT THE FAR SOUTHEAST AND EASTERN ZONES...WHERE OVERNIGHT LOWS SHOULD BE A LITTLE ABOVE FREEZING OVERALL AND LOW-LEVEL WINDS FOR MUCH OF THE NIGHT SHOULD BE JUST A TRIFLE MORE NOTICEABLE. THIS FORECAST WILL NOT FEATURE ANY RECORD LOWS AT KGSO...KRDU...OR KFAY...BUT IT WILL BE CLOSE ESPECIALLY AT KRDU...WHERE THE MAV MOS FORECASTS A LOW TEMPERATURE EARLY MONDAY MORNING JUST A DEGREE ABOVE THE RECORD OF FREEZING... SET BACK IN 1948. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 100 PM SATURDAY... MON THROUGH TUE NIGHT EARLY MON MORNING IS LIKELY TO PRESENT US WITH THE CHILLIEST TEMPS OF THIS STRETCH. THE COLD SURFACE RIDGE WILL REMAIN EXTENDED ACROSS CENTRAL NC DURING THE PERIOD... WHILE UNDERGOING STEADY SLOW AIR MASS MODIFICATION. CLOUDS WILL BE FEW IN NUMBER TO NONE THROUGH TUE NIGHT AS HEIGHTS BUILD ALOFT OVER THE GULF AND SOUTHEAST STATES (A FUNCTION OF A DEEPENING LOW OVER NW MEX AND ADJACENT CA/AZ) WITH DEEP DRY AIR AND SUBSIDENCE OVER NC... AND EVEN THE PASSAGE OF A WEAK VORTICITY MAX LATE MON NIGHT INTO TUE MORNING WILL HAVE LITTLE NO MOISTURE TO WORK WITH... YIELDING A FEW HIGH THIN CLOUDS AT MOST. A SHALLOW BUT DRY ADIABATIC MIXED LAYER MON ALONG WITH STATISTICAL GUIDANCE AND ANOMALOUSLY LOW THICKNESSES (STARTING THE DAY AROUND 45-50 M BELOW NORMAL) SUGGESTS HIGHS OF 56- 62. WIND SPEEDS SHOULD ONCE AGAIN DROP TO 0-2 KTS MON NIGHT WITH DECOUPLING... AND WITH CLEAR SKIES... EXPECT LOWS OF 32-38. OUTLYING AREAS HAVE ONE MORE SHOT AT SOME FROST. MORE OF THE SAME TUE WITH DEEPLY DRY AND STABLE AIR... ALTHOUGH THE SURFACE RIDGE WILL BE LOSING STEAM OVERHEAD... GIVING WAY TO ENOUGH LOW LEVEL WARMING TO PUSH THICKNESSES UP TO JUST 20-25 M BELOW NORMAL... AS THE WARMER AIR ALOFT FINALLY STARTS TO WORK DOWN TO THE SURFACE. HIGHS 64-68. ANOTHER GOOD NIGHT OF RADIATIONAL COOLING TUE NIGHT... BUT THE DEWPOINTS WILL BE HIGHER WITH THE MODIFIED AIR MASS... ESPECIALLY IN THE SE CWA. LOWS 38-45. WED-SAT: WARM FOR A COUPLE OF DAYS... THEN BACK TO A LITTLE BELOW NORMAL FOR A COUPLE OF DAYS... BUT STILL NO SIGNIFICANT PRECIP IN SIGHT. THE MID LEVEL RIDGE COVERING THE GULF COAST/GULF STATES AND SOUTHEAST STATES WED STARTS TO RETROGRADE IN RESPONSE TO POLAR- STREAM SHORTWAVE ENERGY DIVING SE THROUGH NEW ENGLAND/NORTHEAST STATES LATE THU/THU NIGHT... AND PASSAGE AT THE SURFACE OF AN ASSOCIATED BACKDOOR COLD FRONT THROUGH NC. THE ENHANCED NW FLOW ALOFT SHOULD BRING SOME POCKETS OF WEAK VORTICITY DOWN THROUGH NC THU NIGHT... BUT ONCE AGAIN THERE IS NO OPPORTUNITY FOR SUBSTANTIAL MOISTURE ADVECTION... INDICATING LITTLE IN THE WAY OF SKY COVER. THE LONE EXCEPTION MAY BE EARLY FRI ACROSS THE SOUTH AND WEST WHERE LOW LEVEL ATLANTIC-SOURCE MOIST UPGLIDE COULD HELP GENERATE SOME STRATOCU. BUT OTHERWISE... ANY MOISTURE IS TOO SHALLOW OR FLEETING FOR ANY MEASURABLE PRECIP... AND EXPECT JUST PARTLY CLOUDY SKIES AT WORST LATE THU NIGHT INTO EARLY FRI. HIGHS IN THE LOW-MID 70S WED/THU... SLIPPING BACK TO THE MID 60S TO AROUND 70 FRI/SAT. WARMEST LOWS THU NIGHT IN THE UPPER 40S TO LOWER 50S... BUT OTHERWISE EXPECT LOWS IN THE MID 40S TO NEAR 50. -GIH && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... VFR CONDITIONS WILL CONTINUE THROUGH THE 18Z VALID TAF PERIOD. THERE WILL BE A FEW WIND GUSTS IN THE TEENS KNOTS THIS AFTERNOON...AND THEN AGAIN WITH MIXING ON SUNDAY...THERE SHOULD BE MORE WIND GUSTS IN THE TEENS TO NEAR 20 KNOTS ACROSS CENTRAL NORTH CAROLINA. BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...AND LARGELY INTO THURSDAY. THE LATEST GFS GUIDANCE SUGGESTS...TOWARD KFAY...THE POTENTIAL FOR A PERIOD OF CEILINGS NEAR MVFR OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. && .CLIMATE... RECORD LOW TEMPERATURES FOR OCTOBER 19... KGSO...28 DEGREES IN 1948. KRDU...32 DEGREES IN 1948. KFAY...32 DEGREES IN 1931. && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING FOR NCZ007>011-021>027-038>042-073>077-083-084. FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR NCZ007>009- 021>025-038-039-073. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...HARTFIELD AVIATION...DJF CLIMATE...RAH
Hazardous weather outlook, Oct 17, 5:14 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 514 AM EDT SAT OCT 17 2015 NCZ007>011-021>027-038>042-073>077-180915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT- 514 AM EDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PATCHY LIGHT FROST WILL BE POSSIBLE LATE TONIGHT...ESPECIALLY IN LOCATIONS WELL SHELTERED FROM THE WIND...AS LOW TEMPERATURES DROP INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF FROST APPEAR HIGHLY PROBABLE SUNDAY NIGHT AS LOW TEMPERATURES DROP INTO THE LOW AND MID 30S. PATCHY LIGHT FROST MAY ALSO OCCUR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ028-043-078-083>086-088-089-180915- EDGECOMBE-WILSON-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 514 AM EDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF FROST APPEAR LIKELY SUNDAY NIGHT WITH PATCHY LIGHT FROST POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:42 PM EDT | Freeze Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Edgecombe and 20 more | 24 hr |
Nearby
Frost Advisories in North Carolina, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.